MAUDE Adverse Event Report: HALYARD HEALTH CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET AND ENFIT CONNECTOR; DH CORTRAK DISPOSABLES

HALYARD HEALTH CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET AND ENFIT CONNECTOR; DH CORTRAK DISPOSABLES
Model Number 40-9368
Medical Device Problem Codes Burst Container or Vessel (1074); Complete Blockage (1094)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample is reported to be available, but has not yet been received by the manufacturer.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 23 feb 2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
It was reported that the device developed a clog and then burst.Per the report, when the nurse assessed the nasojejunal tube at 0800, it was noted to have slight resistance when pushing air for auscultation.However, the tube had adequate syringe snapback.The nurse attempted to give water prior to administration of medicine at 0930, but the water back-flowed into the syringe.Pulsating water back into the tube with the syringe was not successful.The nurse retracted the tube 5 cm, and reattempted water administration with no success.The patient's father reported to the nurse that the previous dayshift nurse had difficulty flushing medications and that the feeding tube rang "no flow" often.There were no issues reported overnight.The nurse used coke to attempt to de-clog the tube, however, when the coke was inserted, a loud pop was heard, and coke began coming out of the patient's nose.The tube was immediately removed, and a large hole was found at the 49.5 cm mark.There was no injury to the patient.No further information has been provided at this time.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.Upon completion of the sample evaluation and investigation; a follow-up report will be filed.All information reasonably known as of 04apr2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Additional Manufacturer Narrative
One used sample was received.No product packaging was received.The product did not contain a lot number identification.The sample was received with a neomed neoconnect 12ml enfit syringe attached to the side port.During decontamination, no occlusion or resistance was experienced when flushing the solution through the proximal section of the tube.However, occlusion was found in the distal section of the tube, from the point of the rupture.The tubing exhibited a rupture between the 49cm and 50cm markers.The tube wall has "ballooned" or stretched.The two sections of tubing remained attached on one side.Approximately at the 47cm marker, the tubing was crimped.This was distal of the rupture.The interior of the tubing was examined, at the point of rupture.In the proximal section, no occlusion or dried matter was observed.In the distal section, lumpy matter was observe in the tubing.The build-up of matter appeared to be located between the rupture and the crimp below it.The root cause could not be determined; however the tubing exhibited "ballooning" with complete rupture at the 47cm mark.Furthermore, this seems to be a user related problem, vigorous syringe force should not be used to irrigate, administer liquids or unblock the tube.All information reasonably known as of 18-may-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a halyard health product is defective or caused serious injury.

Brand Name
CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET AND ENFIT CONNECTOR
Common Device Name
DH CORTRAK DISPOSABLES
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key7300189
Report Number3011270181-2018-00001
Device Sequence Number1424262
Product Code KNT
UDI-Device Identifier10815149020416
UDI-Public10815149020416
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Model Number40-9368
Device Catalogue Number104604300
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/30/2018
Supplement Date Received by Manufacturer03/16/2018
04/23/2018
Initial Report FDA Received Date02/27/2018
Supplement Report FDA Received Date04/04/2018
05/21/2018
Patient Sequence Number1